MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920760
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " no loss of resistance with the syringe plunger.I can confirm the occurrence of a breach with clinical.Manifestations such as headache and neck pain.Patient discharged on (b)(6) 2025.Required 3 blood patches on(b)(6).".
 
Event or Problem Description
It was reported that " no loss of resistance with the syringe plunger.I can confirm the occurrence of a breach with clinical manifestations such as headache and neck pain.Patient discharged on (b)(6) 2025.Required 3 blood patches on (b)(6).".
 
Additional Manufacturer Narrative
(b)(4).The customer reported " no loss of resistance with the syringe plunger".The customer returned two sealed representative kits from the same lot # as reported on the complaint for investigation.The actual complaint sample was not received.The returned kits were opened, and the plastic lor syringes were removed and were visually examined.Visual examination of the lor syringes revealed both syringes appear typical with no observed defects or anomalies.Functional testing was performed on the returned syringe using the lab leak tester per the parameters positive pressure leakage.For both returned lor syringes, the tip of the syringe was connected to the lab leak tester via tubing and pressure was applied.Water was aspirated into the syringe to the 2ml mark.The syringe was tested at 10psi for 10 seconds.No leaks were detected.The plunger was rotated 45deg and the syringe was once again tested at 10psi for 10 seconds and no leaks were detected.This was performed by rotating the plunger 45deg until the plunger had rotated a full 360deg with no leaks detected.Water was then aspirated into the syringe to the 10ml mark.The syringe was tested at 10psi for 10 seconds with the plunger being rotated 45deg until it had rotated a full 360deg with no leaks being detected.The returned lor syringes were compared to a lab inventory syringe by sliding the plunger into the barrel of the syringe.The resistance for both returned lor syringes was comparable to the lab inventory syringe.The luer end of the returned syringes was capped.With the tip sealed, the lor syringes were tested for leaks by pushing the plunger into the barrel.This was performed at 8ml, 5ml, and 2ml by pushing the plunger and rotating 45deg until the plunger had rotated a full 360deg.No leaks or slippage of the plunger occurred.An attempt to remove the plunger from the barrel was performed.The plunger seal snapped back when attempting to remove from the barrel.This was also performed with a lab inventory syringe with the same results.This indicates the plunger seal was creating a vacuum with no issues.A device history record review was performed on the lor syringe with no relevant findings.A design history review was performed as a part of this complaint investigation.There have been no material changes for this part during the last two years that could have led to this complaint.The reported complaint of "no loss of resistance with the syringe plunger" could not be confirmed based on the sample received.The actual complaint sample was not returned; only a representative sample was received.Both returned lor syringes passed functional testing, including a leak test.Also, both returned lor syringes when compared to a lab inventory syringe had comparable resistance when sliding the plunger into the barrel of the syringe.A device history record review was performed on the lor syringe with no relevant findings.The investigation found no evidence to suggest a manufacturing related cause.Based on the functional testing, there were no issues found with the returned sample.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21805123
Report Number3006425876-2025-00343
Device Sequence Number15653164
Product Code BSO
UDI-Device Identifier40801902029674
UDI-Public(01)40801902029674(11)240827(17)260731(10)71F24H0949(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberIPN920760
Device Catalogue NumberJC-05400-B
Device Lot Number71F24H0949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown